Since every situation is a little different, it is difficult to tell if you are going to have any issues starting metronidazole, missing a few doses and then starting up again. Your doctor prescribed a specific dose for a specific amount of days for your particular infection. Stopping in the middle of the therapy may result in not completing a duration of therapy that can effectively eradicated the infection. We recommend that you reach out to your doctor regarding this situation. In many cases, they may be able to phone a pharmacy in your area to a local pharmacy to get the medication you need so you can continue your therapy.


A situation like this brings up the topic of bacterial resistance as well. For years, it was nearly a blanket recommendation that you must finish your complete course of antibiotics without disruption to prevent a reinfection or the development of difficult to treat resistant organisms. This is a common fear in those that miss doses of antibiotics. This advice is currently being challenged.


As of 2017, the World Health Organization recommends the following:


"Always complete the full prescription, even if you feel better, because stopping treatment early promotes the growth of drug-resistant bacteria".


There is some discussion now that this recommendation may actually be driving antibiotic resistance.  There is some evidence that shorter courses of antibiotics are just as effective as longer courses and these shorter courses reduce resistance by decreasing the length of time our normal body bacterial flora is exposed to antibiotics.


All of this it to say, there is a lot we don't know about antibiotic therapy, including the ideal duration of action, possible side effects from differing lengths of therapy etc... 


In my experience, two doses is unlikely to treat most infections that metronidazole is intended for. I would imagine your doctor will recommend starting your therapy over again when you are able to get to your prescription but they may need to re-asses your condition when you connect with them.


To answer your question specifically, I wouldn't expect any more negative side effects than usual from starting up again a few days later beside from the fact that the new duration of therapy may not be effective.